×

zbMATH — the first resource for mathematics

On the quantum product of Schubert classes. (English) Zbl 1081.14076
The paper under review investigates the small quantum cohomology ring of general flag varieties \(G/P\). The quantum product deforms the classical cup product by adding contributions from the count of degree \(d\) rational curves on \(G/P\) with prescribed incidence conditions. The authors determine the smallest power of the quantum parameter that can occur in a product of two Schubert classes. This minimal degree is described combinatorially in terms of the Bruhat ordering, and geometrically by the \(11\) equivalent conditions of theorem \(9.1\) in the paper. The classical Chevalley’s formula computes the the product of two Schubert classes, one of of them being of codimension \(1\). The methods of this paper allow for a proof of the quantum version of this formula (theorem \(10.1\)).

MSC:
14N35 Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants (algebro-geometric aspects)
14M15 Grassmannians, Schubert varieties, flag manifolds
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] S. Agnihotri and C. Woodward, Eigenvalues of products of unitary matrices and quantum Schubert calculus, Math. Res. Lett., 5(6):817-836, 1998. · Zbl 1004.14013
[2] A. Astashkevich and V. Sadov, Quantum cohomology of partial flag manifolds \({F}_{n_ 1\cdots n_ k}\), Comm. Math. Phys., 170:503-528,1995. · Zbl 0865.14027
[3] K. Behrend and Yu. Manin, Stacks of stable maps and Gromov-Witten invariants, Duke Math. J., 1:1-60, 1996. · Zbl 0872.14019
[4] P. Belkale. Transformation formulas in Quantum Cohomology, 2001. preprint. · Zbl 1077.14080
[5] A. Bertram, Quantum schubert calculus, Adv. Math., 128:289-305, 1997 · Zbl 0945.14031
[6] A. Bertram, I. Ciocan-Fontanine, and W. Fulton, Quantum multiplication of Schur polynomials, J. Algebra, 219(2):728-746, 1999. · Zbl 0936.05086
[7] A. Bertram, G. Daskalopoulos, and R. Wentworth, Gromov invariants for holomorphic maps from Riemann Surfaces to Grassmannians, J. Amer. Math. Soc., 9:529-571, 1996. · Zbl 0865.14017
[8] A. Borel, Linear algebraic groups, Springer-Verlag, New York, second edition, 1991. · Zbl 0726.20030
[9] R. Bott, A residue formula for holomorphic vector-fields, J. Differential Geometry, 1:311-330, 1967 · Zbl 0179.28801
[10] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Hermann, Paris, 1968. · Zbl 0186.33001
[11] A. Buch, Quantum cohomology of Grassmannians, Compositio Math. 137 (2003), 227-235. · Zbl 1050.14053
[12] A. Buch, A. Kresch, and H. Tamvakis, Gromov-Witten invariants on Grassmannians, J. Amer. Math. Soc. 16 (2003), 901-915. · Zbl 1063.53090
[13] J. B. Carrell, The Bruhat graph of a Coxeter group, a conjecture of Deodhar, and rational smoothness of Schubert varieties, In Algebraic groups and their generalizations: classical methods (University Park, PA, 1991), pages 53-61. Amer. Math. Soc., Providence, RI, 1994.
[14] C. Chevalley, Sur les décompositions cellulaires des espaces \({G}/{B}\), In Algebraic groups and their generalizations: classical methods (University Park, PA, 1991), pages 1-23. Amer. Math. Soc., Providence, RI, 1994, With a foreword by Armand Borel.
[15] L. Chen, Quantum cohomology of flag manifolds, Adv. Math. 174 (2003), 1-34. · Zbl 1061.14061
[16] I. Ciocan-Fontanine, The quantum cohomology ring of flag varieties, Trans. Amer. Math. Soc., 351(7):2695-2729, 1999. · Zbl 0920.14027
[17] I. Ciocan-Fontanine, On quantum cohomology rings of partial flag varieties, Duke Math. J., 98(3):485-524, 1999. · Zbl 0969.14039
[18] S. Fomin, S. Gelfand, and A. Postnikov, Quantum Schubert polynomials, J. Amer. Math. Soc., 10:565-596, 1997.
[19] W. Fulton, Eigenvalues, invariant factors, highest weights, and Schubert calculus, Bull. Amer. Math. Soc., 37:209-249, 2000. · Zbl 0994.15021
[20] W. Fulton and R. Pandharipande, Notes on stable maps and quantum cohomology, In Algebraic geometry–Santa Cruz 1995, pages 45-96. Amer. Math. Soc., Providence, RI, 1997. · Zbl 0898.14018
[21] A. Givental and Bumsig Kim, Quantum cohomology of flag manifolds and Toda lattices, Comm. Math. Phys., 168(3):609-641, 1995. · Zbl 0828.55004
[22] A. Grothendieck. Sur la classification des fibrés holomorphes sur la sphère de Riemann. Amer. J. Math., 79:121-138, 1957. · Zbl 0079.17001
[23] A. Hirschowitz, Le groupe de Chow équivariant, C. R. Acad. Sci. Paris Sér. I Math., 298(5):87-89, 1984.
[24] J. E. Humphreys, Reflection groups and Coxeter groups, Cambridge University Press, Cambridge, 1990. · Zbl 0725.20028
[25] B. Kim and R. Pandharipande. The connectedness of the moduli space of maps to homogeneous spaces. In Symplectic geometry and mirror symmetry (Seoul, 2000), pages 187-201. World Sci. Publishing, River Edge, NJ, 2001. · Zbl 1076.14517
[26] Bumsig Kim, Quantum cohomology of flag manifolds \({G}/{B}\) and quantum Toda lattices, Ann. of Math. (2), 149(1):129-148, 1999. · Zbl 1054.14533
[27] Bumsig Kim, Quantum cohomology of partial flag manifolds and a residue formula for their intersection pairings, Internat. Math. Res. Notices, 1:1-15 (electronic), 1995. · Zbl 0849.14019
[28] S. L. Kleiman, The transversality of a general translate, Compositio Math., 28:287-297, 1974. · Zbl 0288.14014
[29] J. Kollár, Rational curves on algebraic varieties, Springer-Verlag, Berlin, 1996. · Zbl 0877.14012
[30] M. Kontsevich, Enumeration of rational curves via torus actions, In The moduli space of curves (Texel Island, 1994), pages 335-368. Birkhäuser Boston, Boston, MA, 1995. · Zbl 0885.14028
[31] M. Kontsevich and Yu. Manin, Gromov-Witten classes, quantum cohomology, and enumerative geometry, Comm. Math. Phys., 164(3):525-562, 1994. · Zbl 0853.14020
[32] A. Kresch and H. Tamvakis, Quantum cohomology of the Lagrangian Grassmannian, J. Algebraic Geom. 12 (2003), 777-810. · Zbl 1051.53070
[33] D. Peterson, Lectures on quantum cohomology of G/P, M.I.T., 1996.
[34] Alexander Postnikov. Affine approach to quantum Schubert calculus. math.CO/ 0205165. · Zbl 1081.14070
[35] B. Siebert and G. Tian, On quantum cohomology rings of Fano manifolds and a formula of Vafa and Intriligator, Asian J. Math., 1:679-695, 1997. · Zbl 0974.14040
[36] J. F. Thomsen, Irreducibility of \(\overline{{M}}_ {0,n}({G}/{P},\beta)\), Internat. J. Math., 9(3):367-376, 1998. · Zbl 0934.14020
[37] E. Witten, The Verlinde algebra and the cohomology of the Grassmannian, In Geometry, topology, and physics, volume VI of Conf. Proc. Lecture Notes Geom. Topology, Berkeley, 1989, 1995. Internat. Press, Cambridge, 1995.
[38] C. Woodward. On D. Peterson’s comparison formula for Gromov-Witten invariants of \({G}/{P}\). math.AG/0206073.
[39] A. Yong, On bounds for quantum multiplication, Proc. Amer. Math. Soc. 131 (2003), 2649-2655. · Zbl 1064.14066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.